Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 73, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 25, 2008, 2:05 PM MST for Pinal County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 2:05 PM MST (21:05 UTC)
- Expired
- Aug 25, 2008, 3:30 PM MST
- In force
- 85 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 252105 FFWTWC AZC021-252230- /O.NEW.KTWC.FF.W.0073.080825T2105Z-080825T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST MON AUG 25 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 330 PM MST * AT 156 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS OCCURRING WEST OF RED ROCK IN OPEN FARM COUNTRY. MOVEMENT OF THIS STORM IS TO THE NORTH NORTHEAST AROUND 9 MPH. MOTORISTS ON INTERSTATE 10 SHOULD PREPARE TO SLOW DOWN WHEN THE HEAVY RAIN IMPACTS THE AREA BETWEEN RED ROCK AND PICACHO PEAK. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICACHO PEAK EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3269 11154 3268 11130 3252 11132 3252 11158 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 252129 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 229 PM MST MON AUG 25 2008 AZC021-252230- /O.CON.KTWC.FF.W.0073.000000T0000Z-080825T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 229 PM MST MON AUG 25 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR SOUTH CENTRAL PINAL COUNTY... AT 221 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN BETWEEN RED ROCK AND FRIENDLY CORNERS. RAINFALL RATES ARE ESTIMATED TO BE BETWEEN ONE AND TWO INCHES PER HOUR. MOVEMENT OF THIS STORM IS TO THE WEST AROUND 10 MPH. MOTORISTS DRIVING THE COUNTRY ROADS BETWEEN RED ROCK AND FRIENDLY CORNERS SHOULD USE EXTREME CAUTION WHILE DRIVING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3269 11154 3268 11130 3252 11132 3252 11158 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 252230 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 330 PM MST MON AUG 25 2008 AZC021-252240- /O.EXP.KTWC.FF.W.0073.000000T0000Z-080825T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 330 PM MST MON AUG 25 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL PINAL COUNTY... RUNOFF FROM THE HEAVY RAIN EARLIER THIS AFTERNOON WILL CONTINUE TO RECEDE THROUGH 5 PM. LAT...LON 3269 11154 3268 11130 3252 11132 3252 11158 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:30 PM MST, 35 minutes earlier.
Area forecast discussion, Aug 25, 1:30 PM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST MON AUG 25 2008 .SYNOPSIS...ABUNDANT MOISTURE ACROSS SOUTHEAST ARIZONA WILL RESULT IN SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS THIS EVENING AND ONCE AGAIN TUESDAY. THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. SOME SLIGHT DRYING WILL LEAD TO A GRADUAL REDUCTION IN THUNDERSTORM ACTIVITY FOR THE SECOND HALF OF THE WEEK. HIGH DAYTIME TEMPERATURES WILL REMAIN ABOUT 5 DEGREES BELOW NORMAL THROUGH WEDNESDAY WITH A WARMUP TO NEAR NORMAL VALUES LATER THIS WEEK. && .DISCUSSION...BUSY AFTERNOON UNDERWAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS MUCH OF SANTA CRUZ/PIMA/SE PINAL COUNTIES WITH MORE ISOLATED COVERAGE ACROSS EASTERN AREAS. ABUNDANT MOISTURE HAS MOVED INTO SOUTHEAST ARIZONA OVERNIGHT AS A RESULT OF A GULF SURGE FROM TS JULIO WHICH IS NOW IN THE NORTH/CENTRAL GULF OF CALIFORNIA. THE FLOW BETWEEN THE MID LEVEL HIGH OVER COLORADO/UTAH AND TS JULIO TO OUR SOUTH WILL RESULT IN STORM MOTIONS TOWARD THE WEST TO NORTHWEST AT ABOUT 10 MPH INTO THIS EVENING. THESE SOMEWHAT SLOWER STORM MOTIONS COMBINED WITH THE INCREASED MOISTURE LEVELS IN PLACE WILL RAISE THE LIKELIHOOD OF LOCALIZED FLASH FLOODING STARTING THIS AFTERNOON. IN FACT...WE HAVE ALREADY SEEN LOCAL AREAS IN THE TUCSON AREA WITH JUST UNDER AN INCH PER HOUR. THE FORECAST OVER THE NEXT 24 TO 48 HOURS IS QUITE COMPLEX AS WE HAVE SEVERAL FEATURES TO DEAL WITH. FIRST...TS JULIO IS EXPECTED TO MOVE NORTH IN THE GULF OF CALIFORNIA AND GRADUALLY WEAKEN PER THE LATEST NHC FORECAST. WE EXPECT THE LOW LEVEL CENTER TO REMAIN LEFT BEHIND OVER THE GULF OF CALIFORNIA WITH MID LEVEL ENERGY PUSHING TO THE NORTHEAST AND GRADUALLY SHEARING TO OUR SOUTH OVER SONORA. IN ADDITION...AN UPPER LEVEL TROUGH NOW ACROSS SOUTHERN CALIFORNIA WILL PUSH EAST INTO ARIZONA OVERNIGHT AND THROUGH TUESDAY. ANOTHER GULF SURGE IS EXPECTED ONCE AGAIN TONIGHT AS WELL WHICH WILL PROVIDE A CONTINUOUS INFLUX OF LOW LEVEL MOISTURE INTO SOUTHERN ARIZONA. WE DO EXPECT THERE TO BE CONSIDERABLE CLOUD COVER WHICH ORDINARILY WOULD TEND TO LIMIT CONVECTION. HOWEVER...WITH THE FAVORABLE DYNAMICS AS A RESULT OF THE UPPER LEVEL TROUGH SWINGING THROUGH AND MID LEVEL DISTURBANCES ON THE NORTHERN PERIPHERY OF THE JULIO LEFTOVERS THE INCREASED CLOUD COVER SHOULDNT HAVE AS MUCH IMPACT AS NORMAL. THERE IS ALREADY EVIDENCE OF THIS TO OUR SOUTH ACROSS SONORA THIS AFTERNOON. WITH THAT SAID...HAVE BUMPED UP POPS THROUGH TOMORROW AS WE EXPECT SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS. WILL ALSO ADD HEAVY RAIN WORDING AS THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. ABUNDANT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA WEDNESDAY WITH ANOTHER ACTIVE DAY EXPECTED. MUCH OF WEDNESDAYS FORECAST WILL DEPEND ON HOW MUCH WE GET WORKED OVER THROUGH TUESDAY. LATER SHIFTS WILL NEED TO CONSIDER A FLASH FLOOD WATCH BUT CONFIDENCE ON TIMING AND BOTH AREAL COVERAGE AND LOCATION IS TOO LOW AT THIS TIME. HAVE ALREADY ISSUED AN HWO TO HIGHLIGHT HEAVY RAINFALL AND INCREASED FLASH FLOODING THREAT. MEDIUM RANGE GUIDANCE IS DEPICTING MID LEVEL RIDGING DEVELOPING TO OUR NORTH LATER THIS WEEK. WE COULD SEE A BIT OF DRYING ALOFT COME IN FROM THE EAST WHICH WILL TEND TO LIMIT SLIGHTLY LATER THIS WEEK. HOWEVER...THE FLOW WILL BECOME MORE SOUTHERLY THIS WEEKEND WITH INCREASED THREAT FOR SHOWER AND THUNDERSTORMS. DAYTIME TEMPERATURES WILL REMAIN ABOUT 5 DEGREES BELOW NORMAL THROUGH WEDNESDAY BEFORE A GRADUAL WARMUP TO END THE WORK WEEK AND INTO THIS WEEKEND. && .AVIATION...EXPECT INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...AND AGAIN ON TUESDAY. EAST TO SOUTHEAST WIND OF 10 TO 15 KNOTS WILL CONTINUE THROUGH THE DAY WITH GUSTY AND ERRATIC WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 25, 12:47 PM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1247 PM MST MON AUG 25 2008 AZZ019-030-035-261200- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 1247 PM MST MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY DOWNPOURS TO THE AREA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED RAINFALL CAN BE EXPECTED THE NEXT FEW DAYS AS THE AREA EXPERIENCES THE AFFECTS OF TROPICAL STORM JULIO SPINNING OVER THE GULF OF CALIFORNIA. THE MAIN IMPACT WILL BE FROM RUNOFF IN TO THE SOUTH TO NORTH FLOWING STREAMS ACROSS COCHISE COUNTY AS VERY HEAVY RAINFALL CAN BE EXPECTED SOUTH OF THE INTERNATIONAL BORDER TUESDAY AND WEDNESDAY. IMPROVING WEATHER CAN BE EXPECTED BY FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>034-261200- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1247 PM MST MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASING THREAT OF FLASH FLOODING THIS AFTERNOON AND TONIGHT ACROSS PARTS OF SOUTHEAST ARIZONA. ALTHOUGH THE AREA REMAINED WELL NORTH OF TROPICAL STORM JULIO CENTERED OVER THE CENTRAL BAJA PENINSULA THIS MORNING...ENOUGH MOISTURE HAD ALREADY MOVED IN TO THE AREA TO SUPPORT WIDESPREAD RAINFALL. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS WILL LEAD TO SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING AND AS WELL AS MORE PROLONGED URBAN STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AFFECTS OF TROPICAL STORM JULIO WILL CONTINUE TO IMPACT THE REGION THROUGH AT LEAST WEDNESDAY WITH RAINFALL OFF AND ON DURING THE PERIOD. SOME HEAVY RAINFALL WILL BE POSSIBLE WITH SMALL STREAM AND WASH FLOODING THE MAIN CONCERN THE NEXT COUPLE OF DAYS. PERSONS IN SOUTHEAST ARIZONA SHOULD CONTINUE TO MONITOR THE WEATHER FOR POSSIBLE WATCHES AND WARNINGS TUESDAY AND WEDNESDAY. IMPROVING WEATHER CONDITIONS CAN BE ANTICIPATED THURSDAY AND FRIDAY AS THE AFFECTS OF DISSIPATING TROPICAL SYSTEM JULIO DIMINISH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:42 PM MST | Areal Flood Advisory | TWC | Pima | 108 min |
| Aug 25, 2:43 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 25, 3:35 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.